Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 461, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 3, 2011, 5:26 PM CDT for Blaine County, Garfield County, Kingfisher County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 3, 2011, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Garfield County, OK, Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 72 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2683 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS54 KOUN 032226
SVROUN
OKC011-047-073-032315-
/O.NEW.KOUN.SV.W.0461.110803T2226Z-110803T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
EXTREME SOUTHWESTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
NORTHEASTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 615 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES SOUTH OF HITCHCOCK...MOVING NORTHEAST AT 15
MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR LACEY.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE HITCHCOCK...LACEY...LOYAL AND
OKEENE.
LAT...LON 3619 9788 3587 9814 3587 9852 3617 9836
3617 9811 3618 9810
TIME...MOT...LOC 2226Z 204DEG 11KT 3592 9833
$$
301 follow-up statement
258
WWUS54 KOUN 032317
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT WED AUG 3 2011
OKC011-047-073-032326-
/O.EXP.KOUN.SV.W.0461.000000T0000Z-110803T2315Z/
BLAINE OK-GARFIELD OK-KINGFISHER OK-
617 PM CDT WED AUG 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINGFISHER...
EXTREME SOUTHWESTERN GARFIELD AND NORTHEASTERN BLAINE COUNTIES HAS
EXPIRED...
THE STORMS IN THIS AREA HAVE WEAKENED. HOWEVER... STRONG
THUNDERSTORMS HAVE DEVELOPED FARTHER NORTH ACROSS GARFIELD COUNTY
NEAR ENID AND NEAR COVINGTON... SO RESIDENTS OF GARFIELD COUNTY
SHOULD REMAIN ALERT.
LAT...LON 3619 9788 3587 9814 3587 9852 3617 9836
3617 9811 3618 9810
TIME...MOT...LOC 2226Z 204DEG 11KT 3592 9833
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:39 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 3, 3:39 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT WED AUG 3 2011
.DISCUSSION...
ALTHOUGH THE HEAT REMAINS THE PRIMARY WEATHER STORY... THERE WILL
BE SCATTERED STORMS TO DEAL WITH THIS EVENING. LOCAL WRF AND HRRR
FORECAST DEVELOPMENT CONTINUING ACROSS CENTRAL AND WEST CENTRAL
OKLAHOMA WITH THE AREA OF STORMS LIFTING NORTH THIS AFTERNOON AND
INTO THE EVENING. HIGH DEWPOINT DEPRESSIONS SOUTH WILL GIVE A
FAVORABLE ENVIRONMENT FOR STRONG AND POTENTIALLY DAMAGING WINDS.
ALTHOUGH STORMS ARE A CERTAINTY INTO THIS EVENING... WILL
INITIALLY KEEP POPS IN THE 20 TO 30 PERCENT RANGE GIVEN THE
CURRENT UNCERTAINTIES OF AREAL COVERAGE.
OTHERWISE THE HOT WEATHER CONTINUES WITH NO CHANGE IN FORECAST
PHILOSOPHY THIS AFTERNOON. SURFACE FRONT AND ANY REMNANT OUTFLOW
BOUNDARIES WILL KEEP NORTHERN OKLAHOMA WITH SLIGHTLY LOWER
/BUT STILL HOT/ TEMPERATURES TOMORROW. THERE STILL REMAINS THE
SIGNAL IN THE MEDIUM RANGE MODELS OF THE POTENTIAL OF A SLIGHT
PATTERN SHIFT TOWARD THE END OF THE FORECAST PERIOD THAT COULD
TAKE THE EDGE OF THE VERY HOT TEMPERATURES... ALTHOUGH WILL
MAINTAIN TRIPLE DIGIT HIGHS IN THE PACKAGE AREAWIDE WITH THIS
PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 80 108 78 106 / 20 10 0 10
HOBART OK 82 108 81 108 / 20 10 0 10
WICHITA FALLS TX 84 111 83 110 / 10 10 0 10
GAGE OK 74 102 75 106 / 30 20 20 10
PONCA CITY OK 79 107 79 105 / 30 20 20 20
DURANT OK 84 110 83 107 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR OKZ004>048-
050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR TXZ083>090.
&&Hazardous weather outlook, Aug 3, 4:30 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT WED AUG 3 2011
OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 PM CDT WED AUG 3 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED SEVERE THUNDERSTORMS WILL BE SEEN THROUGH THIS EVENING
ACROSS PARTS OF OKLAHOMA...PRIMARILY NEAR AND NORTH OF INTERSTATE-40.
DISCUSSION...
THE WEAK FRONTAL BOUNDARY OVER CENTRAL PORTIONS OF OKLAHOMA WILL BE
A FOCUS FOR SCATTERED THUNDERSTORMS. THE AIRMASS NEAR AND NORTH OF
THE FRONT WILL BE UNSTABLE. THIS WILL PLACE THE HIGHEST PROBABILITY
OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE SOONER STATE. THE
MAIN CONCERNS WILL BE DAMAGING DOWNBURST WINDS AND HEAVY RAINFALL
DUE TO SLOW MOVEMENT. WITH VERY DRY VEGETATION...SOME OF THE STORMS
THAT DO NOT PRODUCE MUCH RAINFALL MAY YIELD WILDFIRES FROM THE
LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY THAT THERE WILL BE SEVERE STORMS...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR OKLAHOMA AND NORTH TEXAS. AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
HOT...DRY WEATHER...COMBINED WITH STRESSED AND DORMANT VEGETATION...
WILL RESULT IN A CONTINUED HIGH RISK OF WILDFIRES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
THROUGH TUESDAY...MAINLY ACROSS THE NORTHERN HALF OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
THE PERSISTENT HOT WEATHER WILL CONTINUE UNABATED FOR MOST OF
OKLAHOMA AND NORTH TEXAS INTO NEXT WEEKEND. AN EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY.
THE WILDFIRE RISK WILL REMAIN HIGH THROUGH THE PERIOD...ESPECIALLY
ON SATURDAY...WHEN STRONGER WINDS ARE FORECAST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Aug 3, 4:45 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT WED AUG 3 2011
OKZ004-009-032215-
ELLIS OK-HARPER OK-
445 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.
AT 445 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES
NORTHWEST OF CATESBY AND 5 MILES SOUTHWEST OF SHATTUCK...MOVING
NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3672 10001 3672 10000 3625 9979 3607 9995
3621 10001 3658 10002
..SPEG.Special weather statement, Aug 3, 4:46 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 446 PM CDT WED AUG 3 2011 OKZ013-032200- NOBLE OK- 446 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE COUNTY. AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF SOONER LAKE...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3650 9703 3626 9702 3627 9731 3646 9736 30
Local storm report, Aug 3, 4:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 5 W OKLAHOMA CITY 35.47N 97.60W
08/03/2011 E1.75 INCH OKLAHOMA OK PUBLIC
&&
NWS NORMANSpecial weather statement, Aug 3, 4:54 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 454 PM CDT WED AUG 3 2011 OKZ015-032215- DEWEY OK- 454 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TALOGA... MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3615 9901 3607 9877 3592 9895 3598 9907 ..SPEG.
Local storm report, Aug 3, 5:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 7 SSE RED ROCK 36.37N 97.13W
08/03/2011 M77 MPH NOBLE OK MESONET
&&
NWS NORMANSpecial weather statement, Aug 3, 5:20 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 520 PM CDT WED AUG 3 2011 OKZ012-018-032245- GARFIELD OK-KINGFISHER OK- 520 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER COUNTIES. AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LACEY...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3616 9817 3619 9789 3597 9802 3603 9821 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:52 PM CDT | Special Weather Statement | OUN | Woods | 23 min |
| Aug 2, 8:20 PM CDT | Special Weather Statement | OUN | Harper, Woodward | 25 min |
| Aug 3, 2:31 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Aug 3, 2:59 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Aug 3, 3:07 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Aug 3, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 36 min |
| Aug 3, 3:15 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Aug 3, 3:37 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Aug 3, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| Aug 3, 3:55 PM CDT | Special Weather Statement | OUN | Grady | 20 min |
| Aug 3, 4:03 PM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Aug 3, 4:04 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Aug 3, 4:20 PM CDT | Special Weather Statement | OUN | Ellis | 25 min |
| Aug 3, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 50 min |
| Aug 3, 4:40 PM CDT | Special Weather Statement | OUN | Cleveland | 20 min |
| Aug 3, 4:45 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | OUN | Noble | 14 min |
| Aug 3, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 39 min |
| Aug 3, 4:54 PM CDT | Special Weather Statement | OUN | Dewey | 21 min |
| Aug 3, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 43 min |
| Aug 3, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 39 min |
| Aug 3, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 27 min |
| Aug 3, 5:20 PM CDT | Special Weather Statement | OUN | Kingfisher | 25 min |
| Aug 3, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 61 min |
| Aug 3, 5:33 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Aug 3, 5:34 PM CDT | Special Weather Statement | OUN | Dewey | 11 min |
| Aug 3, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 45 min |
| Aug 3, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 66 min |
| Aug 3, 6:22 PM CDT | Special Weather Statement | OUN | Garfield | 13 min |
| Aug 3, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 61 min |
| Aug 3, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.